Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Pregnant with twins. Taking dufaston. Started gaining weight. Should I stop taking dufaston?

Hi, I am 12 weeks pregnant with twins, now 57.5 kg!! am taking dufaston three times a day,, but I noticed that I am gaining weight too fast although I am following a diet program to control my weight gain during pregnancy , what causes my weight gain????? Next week I should stop taking dufaston, so would I be able to control my weight gain?
Asked On : Thu, 24 Jan 2013
Answers:  2 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response
thanks for your query
first of all If you are expecting twins you should gain 35 to 45 pounds during your pregnancy.
about 2 to 4 pounds during the first three months
and 1½ pounds per week after first three months.

Duphaston is a dydrogesterone (progesterone) which also causes weight gain
Common side effects of duphaston are-
breast pain or tenderness
changes to weight
leg cramps
migraine– seek immediate medical advice if you get a migraine-type headache for the first time
pelvic pain
Answered: Thu, 24 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Critical Care Specialist Dr. Sadiq Mughal's  Response
Hi thanks for your question.
Dufaston is hormone progestrone,which is necessary for maintence of pregnancy.Your gynacologist must have prescribed it because it may be necessary for carrying of pregnancy.You can discontinue it,in consultation with your gynaecologist,least you may loose the baby.
Hope this answers your question.
Answered: Thu, 24 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor